Alert archive / Oklahoma / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Tulsa, OK

March 20, 20075 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Mar 20, 2007, 1:25 AM CDT for 5 counties in Oklahoma. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2007, 1:25 AM CDT (06:25 UTC)
Expired
Mar 20, 2007, 7:05 PM CDT
In force
18 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS64 KTSA 200625
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT TUE MAR 20 2007

...HEAVY RAIN WILL FALL OVER FAR NORTHERN PORTIONS OF NORTHEAST OKLAHOMA TODAY...

.A STALLED FRONTAL BOUNDARY WILL CAUSE NUMEROUS THUNDERSTORMS TO TRAVEL
ACROSS FAR NORTHERN PORTIONS OF NORTHEAST OKLAHOMA TODAY. LOCAL RAINFALL
AMOUNTS IN THE WATCH AREA COULD EXCEED THREE INCHES IN A THREE HOUR
TIME PERIOD. A THREE INCH RAIN IN LESS THAN THREE HOURS WILL CAUSE
FLOODING.     

OKZ054>059-201430-
/O.NEW.KTSA.FF.A.0002.070320T0625Z-070321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
125 AM CDT TUE MAR 20 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA...
  INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE...
  OTTAWA...PAWNEE AND WASHINGTON OK.

* THROUGH 7 PM THIS EVENING

* NUMEROUS THUNDERSTORMS WILL MOVE ACROSS FAR NORTHERN PORTIONS
  OF NORTHEAST OKLAHOMA TODAY.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
2 follow-up statements
000
WGUS64 KTSA 201959
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT TUE MAR 20 2007

OKZ054>059-210400-
/O.EXT.KTSA.FF.A.0002.000000T0000Z-070321T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
259 PM CDT TUE MAR 20 2007

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...CRAIG...NOWATA...OSAGE...OTTAWA...PAWNEE AND 
  WASHINGTON OK.

* UNTIL 1 AM CDT WEDNESDAY

* SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING ACROSS A GOOD
  PART OF THE WATCH AREA DURING THE DAY. 4 INCHES OF RAIN HAS
  FALLEN AT NEAR FORAKER IN NORTHWEST OSAGE COUNTY WITH 1 TO
  2 INCHES OF RAIN HAVING FALLEN AT MANY OTHER LOCATIONS WITHIN
  THE WATCH.  AROUND 3 PM THIS AFTERNOON THE CLUSTER OF 
  THUNDERSTORMS WAS HEADING EAST.  HOWEVER...ADDITIONAL SHOWERS
  AND THUNDERSTORMS WILL LIKELY DEVELOPMENT AND MOVE ACROSS
  THE AREA AGAIN THIS EVENING. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 210005
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT TUE MAR 20 2007



OKZ054>059-210115-
/O.CAN.KTSA.FF.A.0002.000000T0000Z-070321T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
705 PM CDT TUE MAR 20 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA HAS
BEEN CANCELED. PRECIPITATION IS MOVING NORTH OF THE WATCH AREA
WITH NONE CURRENTLY DEVELOPING BEHIND IT. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 8:56 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 19, 8:56 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT MON MAR 19 2007

.DISCUSSION...

SURFACE COLD FRONT JUST STARTING TO NOSE INTO NE OK THIS EVENING.
SFC WAVE DEVELOPED ALONG BOUNDARY EARLIER AND HAS MOVED NORTHEAST.
HOW FAR BOUNDARY WILL MOVE FURTHER SOUTH REMAINS VERY MUCH AT LARGE
AS THE UPPER FLOW REMAINS FAIRLY WEAK. WHEREVER THE BOUNDARY
HALTS...IT WILL OFFER THE CHANCE FOR HEAVY...TRAINING RAINFALL LATER
TONIGHT AND TOMORROW AS ANOTHER UPPER IMPULSE INTERACTS WITH THE
FRONT. LACK OF CONFIDENCE COUPLED WITH HIGH FFG VALUES...WILL HOLD
OFF ON ANY TYPE OF A FLOOD WATCH FOR NOW. MADE MINOR TWEAKS TO POPS
ACROSS THE NORTH AND QPF AMOUNTS BEFORE 06Z...AS WELL AS MINOR
TWEAKS TO TEMP AN SKY GRIDS FOR THE REST OF TONIGHT.

UPDATED ZFP/AFM/PFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Mar 19, 8:16 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON MAR 19 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
816 PM CDT MON MAR 19 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE OVERNIGHT...

DISCUSSION...
A WEAK COLD FRONT WILL BEGIN TO MOVE SOUTH INTO FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. AS AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE WEST...SHOWERS AND THUNDERSTORMS
WILL LIKELY DEVELOP ALONG THE BOUNDARY WITH THE POTENTIAL FOR
HEAVY RAINFALL. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME
STRONG...PRODUCING SMALL HAIL...HEAVY RAINFALL WILL BE THE PRIMARY
THREAT OVERNIGHT. IN ADDITION...THE THUNDERSTORM ACTIVITY COULD
REDEVELOP AND MOVE OVER THE SAME AREAS OVERNIGHT...INCREASING THE
THREAT FOR FLASH FLOODING. CONDITIONS WILL CONTINUE TO BE
MONITORED OVERNIGHT CONCERNING ANY FLASH FLOOD THREAT. A FLASH
FLOOD WATCH MAY BE NEEDED LATER TONIGHT OR TUESDAY MORNING. AREAS
NORTH OF A DRUMRIGHT...TULSA...FAYETTEVILLE LINE COULD RECEIVE
BETWEEN ONE AND TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MOIST SOUTHERLY FLOW COMBINED WITH A SERIES OF UPPER IMPULSES WILL
MAINTAIN A THREAT OF THUNDERSTORMS OVER OUR REGION THROUGH THE
REST OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 19, 10:02 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT MON MAR 19 2007

OKZ059-200330-
PAWNEE OK-
1002 PM CDT MON MAR 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN PAWNEE

AT 1002 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...MARAMEC AND
SKEDEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 19, 10:30 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT MON MAR 19 2007

OKZ059-200400-
PAWNEE OK-
1030 PM CDT MON MAR 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN PAWNEE

AT 1030 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 20, 12:01 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT TUE MAR 20 2007

OKZ059-200530-
PAWNEE OK-
1201 AM CDT TUE MAR 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN PAWNEE

AT 1201 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 20, 12:03 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT TUE MAR 20 2007

OKZ055-056-200530-
NOWATA OK-WASHINGTON OK-
1203 AM CDT TUE MAR 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND NORTHERN WASHINGTON

AT 1203 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF COPAN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LENAPAH...WANN AND
COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 11:08 PM CDTSevere Thunderstorm WarningTSAOsage23 min
Mar 20, 12:25 AM CDTSevere Thunderstorm WarningTSAPawnee52 min
Mar 20, 2:31 AM CDTSevere Thunderstorm WarningTSAOsage44 min

Nearby

Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.